Jump to content
Sign in to follow this  
FL_Medic

Strip Tease 7

Recommended Posts

A-fib RVR with WPW syndrome

Edited by Niftymedi911

Share this post


Link to post
Share on other sites

Sorry.... maybe I shoulda let it go for a little while...

Share this post


Link to post
Share on other sites

Okay, help me out here and bear with me as I'm a student. I can't enlarge this but I don't see any fib waves and the only leads that I see a narrow qrs in is lead II, V4, V5, and V6 and even some of those are questionable since I can't see the small boxes. So I'm very confused. It looks like v-tach to me in leads I, III, aVR, and aVR. Then in the V1 strip at the bottom it looks like it's alternating between v-tach and svt. Which with my very limited knowledge/training would lead me to believe that there is a high probability of an accessory pathway that's got different sites along it firing(If that makes any sense. My brain's just about on overload right now). So, please, school me here. :unsure:

Share this post


Link to post
Share on other sites

Can you post them here before they hit your blog link?

Share this post


Link to post
Share on other sites
Okay, help me out here and bear with me as I'm a student. I can't enlarge this but I don't see any fib waves and the only leads that I see a narrow qrs in is lead II, V4, V5, and V6 and even some of those are questionable since I can't see the small boxes. So I'm very confused. It looks like v-tach to me in leads I, III, aVR, and aVR. Then in the V1 strip at the bottom it looks like it's alternating between v-tach and svt. Which with my very limited knowledge/training would lead me to believe that there is a high probability of an accessory pathway that's got different sites along it firing(If that makes any sense. My brain's just about on overload right now). So, please, school me here. :unsure:

First, look at the irregularity of this rhythm. Ventricular tachycardia is typically fairly regular. This rhythm is quite irregular. Remember the characteristic finding of atrial fibrillation is an "irregularly irregular" rhythm.

Also look at the axis. Right shoulder axis deviation is typically highly suggestive of a rhythm originating in the ventricles. Ventricular tachycardia, for example. For right shoulder axis deviation to exist, the QRS morphology in leads I, II, & III should demonstrate negative deflection. Lead I is clearly positive, so this rules out right shoulder axis deviation and most likely rules out a rhythm that originates from the ventricles.

With this in mind, we need to look at causes. An underlying atrial fibrillation accounts for the irregularly irregular rhythm seen. In addition WPW accounts for the wide and strange shaped QRS complexes seen as you have conduction through an abnormal pathway known as the bundle of Kent. You essentially have a pathway that bypasses the AV node. Unfortunately, the conducted impulse is prone to re-enter the AV node and move back up the heart (retrograde movement) and back down again causing the nice "re-entry" tachycardia associated with WPW.

Anther consideration, is the presence of Delta waves. The Delta wave is highly suggestive of WPW as conduction through the bundle of Kent (abnormal pathway) frequently causes this phenomenon. Look at the fifth QRS complex in V5. Note the strange ramp like slope at the beginning of the QRS. This is most likely a Delta wave.

I have to agree with the initial assessment, atrial fibrillation with a rapid ventricular response and the presence of WPW.

Take care,

chbare.

Share this post


Link to post
Share on other sites

Well done and well put chbare +100 for you!

Share this post


Link to post
Share on other sites

This is in fact A-fib with RVR and WPW. Didn't realize Fred got it about 5 minutes after I posted it.

When you have a rhythm that is Fast Broad & Irregular consider this rhythm. Rule out torsades which is easy to do and then treat accordingly.

Ventricular rhythms do not always present with extreme right axis deviation, be careful.

STAY AWAY FROM AV SLOWING AGENTS.

I wouldn't give any drugs to these patients. Shock them! Procainamide is the safest if you have to give drugs. Amiodarone is controversial, but second safest (if you are going to convert them you might as well zap them). C+ Channel blockers or Adenosine will effectively kill them.

For more on WPW click here

Sorry to those who read my blog first, I will try to post here first.

Share this post


Link to post
Share on other sites

Thank you for the great explaination! I'm not sure what an axis is, but I can research that one. I'm only in my second semester towards EMT-I and we aren't doing 12 lead, but when I'm certified I'll be going to work as an ED tech so I figure it will be very helpful to know a little more than just how to put the leads on.

Share this post


Link to post
Share on other sites
This thread is quite old. Please consider starting a new thread rather than reviving this one.

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...